Jump to content
CrazyBoards.org

Recommended Posts

i haven't taken seroquel, but risperdal is pretty weight neutral for me

 

i did gain a bit, but that is easily explained by how shitty i feel, and my diet without it. I was underweight before

Link to post
Share on other sites
7 hours ago, Evey said:

Hi, I was wondering which of the two people gained more weight on. Thank you!

I've tried both, and Risperdal is weight neutral for me..........On Seroquel, I gained some weight, which came off easily, once I stopped it.

I've been on Risperdal now for about three years, and no weight gain....I am on a pretty low dose though.

Link to post
Share on other sites

I can’t speak to risperdal particularly, as I was on it very briefly, but both times I’ve taken doses of Seroquel larger than 50-100 mgs for sleep, I packed on pounds. And I never gain weight unless it’s med-related

Link to post
Share on other sites

I've never taken Risperdal, but I personally never gained weight from Seroquel (I was on a low, low dose for insomnia, 100 mg). But according to my pdoc, Seroquel > Risperdal when it comes to weight gain. It's the prolactin from Risperdal you gotta worry about.

Link to post
Share on other sites
16 hours ago, mikl_pls said:

It's the prolactin from Risperdal you gotta worry about.

Oh yeah! I forgot completely, but that’s what drove me to stop taking it. Thirty days, whole new cup size. I am way too old for that shit.

Also my mania was walking right through it like it wasn’t even there, but the tit thing really pushed me over the edge.

Link to post
Share on other sites
17 hours ago, echolocation said:

seconding this. even at my 0.75 mg dose, i started lactating after couple years.

 

14 hours ago, Gearhead said:

Oh yeah! I forgot completely, but that’s what drove me to stop taking it. Thirty days, whole new cup size. I am way too old for that shit.

Also my mania was walking right through it like it wasn’t even there, but the tit thing really pushed me over the edge.

I've been on it 3 years, and never lactated at all.......Maybe because I'm menopausal?

Link to post
Share on other sites
  • 3 weeks later...
3 hours ago, mcjimjam said:

I have not been on Risperdal but have taken Seroquel and Invega. Invega is very similar to Risperdal. I gained more on Seroquel, but on Invega I had hyperprolactimia.

Same.  Gained ~50lbs on Seroquel (but at 800mg dose), Invega I believe I lost some weight on, but I lactated.  I think too, though I don't remember, that I was on a high-ish dose of Invega - so your results may be dose-dependent.

Link to post
Share on other sites
  • 4 weeks later...
4 hours ago, StarCrazy said:

Definitely avoid seroquel! It really slowed my thinking down to an uncomfortable degree. (And I gained quite a lot of weight on it)

Do not tell people what to take and not take. You can relate your personal experience here but you are not a doctor and are not in a position to say what people should take and what they shouldn’t. Not everyone has the same side effects from a drug. Plenty of people take seroquel and benefit from it. You can’t say for certain this person is going to have the same experience you did. 

Link to post
Share on other sites
25 minutes ago, StarCrazy said:

I never claimed to be a doctor. But from my perspective as a patient Im saying I would avoid it.

It's just that you need to be clear in how you say things here.  I've been on seroquel in one form or another since 2003.  It's a staple in my drug cocktail and I've not gained on it. That may or may not be the experience of others, just as the fact that it didn't work well for you may or may not apply to other people.  You can't generalise what happened to you into damning the drug outright for everyone.  The people who posted before you were explicit in saying that it wasn't weight neutral for them, but your first response simply said not to take it at all.

Edited by MiaB
Link to post
Share on other sites

One persons singular experience with a drug has little to no bearing on how the drug will effect another. For that you need a large sample group. I think you are doing a disservice telling people not take a med due to your singular experiences. Sorry, you are not that significant. You could be telling someone not to take the very med that would really help them, just not you.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...